MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MARQUEE; BIOPSY INSTRUMENT
Catalog Number MQ1410
Medical Device Problem Codes Crack (1135); Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a breast biopsy procedure, the gun was allegedly not removed from patient after shooting.It was further reported that the needle was completely bent from the guide needle.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records was performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one marquee device with one loaded truguide coaxial cannula (captured under pr# (b)(4)) was received for evaluation.Upon visual evaluation, the device appeared to have blood residue throughout the cannula and received without protective tubing.Material deformation was noted to the distal end of the truguide and the distal end of the sample notch.The distal end of the sample notch was noted to be split.Due to the nature of the device, no functional testing was performed.The penetration depth button was removed to observe the penetration depth plate.A crack was noted to the penetration depth plate.Dimensional observation was performed for sample notch thickness and the values are within acceptable range.Therefore, the investigation is inconclusive for the reported device-device incompatibility as no objective evidence was provided for review.However, the investigation is confirmed for the reported difficult to remove as the instrument was unable to be removed from the coaxial.The investigation is also confirmed for the identified material deformation as material deformation was noted to the distal end of the sample notch.And the investigation is also confirmed for the identified crack as a crack was noted on the depth adjustment plate.It may be likely that the use of the marquee instrument with the truguide coaxial cannula, contributed to the reported event.However, a definitive root cause for the reported device-device incompatibility, reported difficult to remove, identified material deformation and identified crack issue could not be determined based upon the provided information.Labeling review: per the bard marquee disposable core biopsy instrument instructions for use (ifu - baw1568700 rev.1) the bard marquee disposable core biopsy instrument is available as a biopsy instrument only and as a kit, which includes the bard marquee disposable core biopsy instrument and compatible coaxial biopsy needle.Per the bard truguide disposable coaxial biopsy needle instructions for use (ifu - baw1280500, rev.4) how supplied section, c1410b is compatible with bard biopsy needle (magnum and biopty-cut).G3, h6 (device, component, method, result).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MARQUEE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION D.R. 203 LTD.
zona franca las americas
km 22-e-1
santo domingo 11606
DR   11606
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21126880
Report Number2020394-2024-01993
Device Sequence Number12658186
Product Code KNW
UDI-Device Identifier00801741097133
UDI-Public(01)00801741097133(11)231015(17)260828(10)0001534279
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Catalogue NumberMQ1410
Device Lot Number0001534279
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown